A Case of Immunoglobulin A Vasculitis Induced by Ethambutol

Read full text
Authors: Kazuhiko Nakagawa, Takuma Ikeda, Yuki Yoshida, Shohei Yano, 高橋 庄太, Takafumi Yamano, Tatsuya Ogimoto, Moon Hee Hwang
Cited by: 1
References: 12

Abstract

Immunoglobulin A vasculitis (IgAV) is a systemic vasculitis characterized by IgA deposition within the vessel walls. In recent years, an increasing number of IgAV cases associated with tuberculosis infection have been reported. We present the case of a 72-year-old man who developed IgAV after the initiation of treatment for pulmonary tuberculosis, with ethambutol considered to be the causative agent based on the clinical course. In most cases, it is difficult to identify the exact etiology of IgAV, and no standardized management strategy has yet been established. Nevertheless, when drug-induced IgAV cannot be excluded, discontinuation of the suspected drug should be prioritized.

Fields of Study & Subjects

Drug-Induced Ocular Toxicity Drug-Induced Adverse Reactions Chronic Lymphocytic Leukemia Research

Publication details

Journal / source
Internal Medicine
Publisher
Japanese Society of Internal Medicine
Publication date
1 January 2026
Language
EN